Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Diabetes, intense itching with open wounds most of the times, on insulin. No relief with moisturizing creams, Allegra. What is the cause?

I am a male. Wt. 250 lbs. 74 inches tall. I am diabetic. On insulin ( Lantus ) daily. Sliding scale Insulin and accu checks QID. Blood sugars run upper 300 s. I can not stop scratching and have open areas most of times. I have tried moisturizing creams, Allegra daily, Dreft detergent, and special soaps. I have been seen by a wound specialist. I have hepatic levels drawn regularly. Is it my kidneys? What labs do I need? What is causing my problem? I need help.
Asked On : Wed, 28 Mar 2012
Answers:  1 Views:  50
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
General & Family Physician 's  Response
Hello ebarylski. I would advise that your blood sugar needs to be lower for sure. Most physicians want blood sugars less than 200 after meals and around 120 fasting in the mornings.

The skin issue is due to high blood sugars dehydrating your skin and I would advise aquaphor or the generic equivalent, which is a moisturizer and will help with the skin breakdown. When you scratch, it allows bacteria to enter into the skin causing open wounds. The aquaphor will need to be used at least once a day for at least a month to continue healing.

As well anytime in the future that you are choosing a moisturizer choose a moisturizer that is non scented and does not have alcohol in the product. Alcohol dries the skin out further.

Be well, Dr. Kimberly
Answered: Wed, 28 Mar 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor